Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 63, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 18, 1997, 9:35 PM CDT for Custer County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 1997, 9:35 PM CDT (02:35 UTC)
- Expired
- Aug 19, 1997, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 190234
FFWOKC
OKC039-190530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT MON AUG 18 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1230 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHWESTERN OKLAHOMA
CUSTER
INCLUDING THE FOLLOWING LOCATIONS
ARAPAHO...BUTLER...CLINTON...CUSTER CITY...FOSS RESEVIOR...
MC CLURE...THOMAS AND WEATHERFORD
THUNDERSTORMS THAT ARE MOVING INTO EASTERN CUSTER COUNTY PRODUCED UP TO
2 INCHES OF RAIN FROM NEAR CLINTON NORTHWARD TO WEST OF CUSTER CITY.
ANOTHER ROUND OF STORMS IS MOVING INTO CUSTER COUNTY...WHICH WILL LIKELY
PRODUCE FLASH FLOODING. EXPECT ANOTHER 1 TO 2 INCHES OF RAIN IN CENTRAL
CUSTER COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
CHURCHILL
LAT...LON 3548 9867 3547 9932 3579 9932 3580 9865What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 8:56 PM CDT, 39 minutes earlier.
Area forecast discussion, Aug 18, 8:56 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 855 PM CDT MON AUG 18 1997 STRNG TSTM ACTVTY TO CONT FOR SVRL MORE HRS AS UPR TROF CONT TO MOV INTO THE AREA. WL XTND FF WATCH SWD FROM CURRENT LOCATION TO PICK UP COUNTIES IN WEST CENTRAL OK. THIS AREA WL LKLY SEE TRAINING OF ECHOES WITH LOW LVL BNDRIES CONT TO ACT AS A FOCUS. BEST PCPN CHCS WL CONT TO BE MAINLY OVR WRN AND CNTRL OK OVRNGT. 32 .OKC... OK...FFA TNGT ZNS 6>8..11>13..14>20 TX...NONE.
In the hours before
Local storm report, Aug 18, 6:38 PM CDT, 2 hours 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
635 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
633 PM 3 SW RUSH SPRINGS OK 70 MPH WIND GUST
08/18/97 GRADY
SCLocal storm report, Aug 18, 7:13 PM CDT, 2 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
713 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
710 PM LAWTON OK 1.75 INCH HAIL
08/18/97 COMANCHE SEVERAL REPORTS OF GOLFBALL
SIZE HAIL FROM CHANNEL 7 IN
LAWTON.
SCLocal storm report, Aug 18, 8:00 PM CDT, 1 hour 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
800 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
755 PM 9 W CHEROKEE OK WIND DAMAGE
08/18/97 ALFALFA NUMEROUS 8-12 INCH TREE LIMBS
DOWN.
SCLocal storm report, Aug 18, 8:42 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0842 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 6 SW CHEYENNE OK 62 MPH WIND GUST MEASURED
08/18/97 ROGER MILLS OKLAHOMA MESONETWORKLocal storm report, Aug 18, 8:45 PM CDT, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0842 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 6 SW CHEYENNE OK 62 MPH WIND GUST MEASURED
08/18/97 ROGER MILLS OKLAHOMA MESONETWORKLocal storm report, Aug 18, 8:55 PM CDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
855 PM CDT MON AUG 18 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
745 PM 2 E EAGLE CITY OK TORNADO
08/18/97 BLAINE TORNADO TOUCHDOWN FOR
3 MINUTES. TREE AND FENCE
DAMAGE FOR APPROX. HALF MILE.
850 PM EAGLE CITY OK 1.00 INCH HAIL
08/18/97 BLAINE
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 42 min |
| Aug 18, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 25 min |
| Aug 18, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 46 min |
| Aug 18, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 46 min |
| Aug 18, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 40 min |
| Aug 18, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 47 min |
| Aug 18, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 49 min |
| Aug 18, 8:35 PM CDT | Flash Flood Warning | OUN | Blaine, Dewey | 3 hr |
| Aug 18, 9:04 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 36 min |
| Aug 18, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Aug 18, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 45 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.